Jump to content
Important Survey - Please Participate ×

Tapering from Risperdal (anti-psychotic), 1/2 way done..


[er...]

Recommended Posts

Hey All,

 

I just thought I'd share with you guys, since in the outside world, no one really gives a damn about my issues with "medications"..

 

Well, I went through the terrible ordeal of coming off of clonazepam from August 2015, to March 2016 and I'm over 6 months without a benzo.  So that's good..  And, I started to feel pretty good at 5.5 months off, so I figured it was time to start tackling the risperdal issue.. (when, in "tolerance w/d" a few years ago, the doctor prescribed me this zombie-poison, so I've been on it for about 3 years, I think..?)  I don't think I can really "heal" from benzos while I'm still on something i was prescribed while on benzos, so, like a lot of you, I have to bite the bullet with another taper in an effort to reclaim my soul.

 

I really want "off" this shit, because since I've "woken up" from the benzo "sleep", I've researched risperdal and learned that it's some really bad stuff as well, causing memory loss, speech impairment, sedation, and all kinds of lovely side effects that only the FDA can sanction.

 

I've cut from .75mg to .375mg in 3 weeks time, and it's been really uncomfortable, but not nearly as bad as a benzo withdrawal.. I'm doing small, .0625mg cuts every few days, as I can tolerate it.  One of the things that's making it doable so far, is massive amounts of cardio exercise after work. 

 

Like right now, I feel pretty squirrly in my head, and I'm a little anxious, some ear pressure, the cog fog, head pressure, etc.. so, I'm finding if I can utilize "mind over matter" and make myself push through a hard cardio workout, one exercise at a time, then, for the rest of the night I'll feel a lot less symptomatic.  I have 71 minutes left of work before I can go to the gym.  Truthfully, I feel like I have a low grade flu and I feel like just driving home and curling up in a ball.  However, I know this isn't as good for my brain, as hard core exercise would be.. so I believe we do what we can and let God do the rest.  And my part in this, is to work out hard, to give my brain a much better chance at feeling good.

 

the book, "spark" by John Ratey talks a lot about the benefits of exercise and the brain.. it's like "miracle grow" for the brain, he says.. and I believe it..

 

anyway, thanks for allowing me to blab a bit.. I don't know who else to share this stuff with.. My gf doesn't want to hear about it - she lived through my benzo taper and w/d..

 

God willing, I will be done with this in 3-4 weeks and then I can start to really heal.. It's just rough, as you all know, to "sign up" (by tapering) to feel like absolute shit for a while!  it's like, "please, can I have the flu and feel really crazy for a while?"

 

Any encouraging words are always appreciated.. thanks, and I hope all are as well as possible today! - Eric

Link to comment
Share on other sites

Hi eric,

I withdrew off remeron 12 mos after cold turkey from klon. I don't blame u for wanting to be off all the drugs. My doc wants me to try a new med for my anxiety called vraylar. I might try it because I'm not wanting to socialize at all.

Link to comment
Share on other sites

Hello eric

 

I think you are doing the right thing by tapering off the Risperdal, it is a neuroleptict with as you say alot of unwanted side effects. It seems that we that have gotten trapped in the BZ trap have been offered neuroleptics to deal with the issues that have come up while on the BZ.  :o I myself have been offered abilify and seroquel but could not take them because of the side effects, I am glad for that now as It seems withdrawal from these medications is not easy. 

My brother C/T from a medication of this kind last year and he was a total mess for 3months. I had to take him to the hospital as he was going to kill himself.  It all wen't well and he is now 100% recovered from this horrible withdrawal episode.  So slow tapering is the way to go.

 

Good luck to you

Link to comment
Share on other sites

Hello eric

 

I think you are doing the right thing by tapering off the Risperdal, it is a neuroleptict with as you say alot of unwanted side effects. It seems that we that have gotten trapped in the BZ trap have been offered neuroleptics to deal with the issues that have come up while on the BZ.  :o I myself have been offered abilify and seroquel but could not take them because of the side effects, I am glad for that now as It seems withdrawal from these medications is not easy. 

My brother C/T from a medication of this kind last year and he was a total mess for 3months. I had to take him to the hospital as he was going to kill himself.  It all wen't well and he is now 100% recovered from this horrible withdrawal episode.  So slow tapering is the way to go.

 

Good luck to you

 

Hey thanks a lot - I'm halfway done with it, but I'm sure that was the easier half!  It's definitely starting to get rougher.. But after benzos, it's almost a walk in the park, although this taper does make me feel crazy at times, and also like I am having the flu.. Can't wait to be on the other side of this!!

 

Edit: Fixed quotes

Link to comment
Share on other sites

Well, that response got embedded in the quote, oh well.. This risperdal doesn't help my cognitive abilities any..

 

Fixed 'em!  ;)

 

Thanks a lot Leslie Ash! : )

Link to comment
Share on other sites

×
×
  • Create New...